MAUDE Adverse Event Report: SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. MEDEX IV FILTER EXTENSION SET; FILTER, INFUSION LINE

SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. MEDEX IV FILTER EXTENSION SET; FILTER, INFUSION LINE
Catalog Number FS116
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Fever (1858); High Blood Pressure/ Hypertension (1908); Tachycardia (2095)
Date of Event 03/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: other; device not returned to manufacturer.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that one set of pediatric filtered tubing was leaking out around filter.Tubing replaced.The medical intervention required iv tubing was changed after discovery of leak.Patient was not tachycardic, hypertensive, tachypneic and developed a low-grade fever (37.6c) and was very restless.Found the leak and determined the patient had been leaking dexmedetomidine out of his line for around 4 hours before discovery.The outcome of the event was resolved.
 
Additional Manufacturer Narrative
D9.Date returned to manufacturing -4/1/2024.H6.Investigation codes: updated.Two devices were returned for evaluatio.Vi.Sual inspection was performed, and it was observed that the two parts exhibited lack of solvent between the bonding union of the tube and filter.Functional testing was performed, and it was observed that the two samples leaked between the bonding union of tube and filter.Pull test and tubing measurements were acceptable.The customer¿s reported problem was confirmed.The most probable cause of the condition identified is related to lack of solvent the between the bonding union of tube and filter.A review of the device history record (dhr) shows there were no observations or nonconformities recorded during manufacture to suggest an issue of this nature would occur with this lot of products.A capa was initiated to investigate root cause.
 
Additional Manufacturer Narrative
B1, b2, h1 and h2 - updated.

Brand Name
MEDEX IV FILTER EXTENSION SET
Common Device Name
FILTER, INFUSION LINE
Manufacturer (Section D)
SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V.
carretera miguel alemán km21.7
apodaca nuevo leon
MX 
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key19133525
Report Number9616567-2024-00064
Device Sequence Number4720608
Product Code FPB
UDI-Device Identifier10351688510969
UDI-Public(01)10351688510969(17)261128(10)4440746
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K860803
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberFS116
Device Lot Number4440746
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2024
Supplement Date Received by Manufacturer06/20/2024
09/12/2024
Initial Report FDA Received Date04/18/2024
Supplement Report FDA Received Date07/16/2024
09/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DEXMEDETOMIDINE.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age12 DA
Patient SexUnknown
Patient Weight252 KG